Hail, Brown
- When
- June 7, 12:54 AM CST to 12:58 AM CST
- Where
- Brown County, Comfrey
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.120, -94.900
A very deep low pressure system trekked across northern Minnesota during the course of the 7th. A strong cold front attached to this low pressure area also swept through most of the state during this time frame.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A very deep low pressure system trekked across northern Minnesota during the course of the 7th. A strong cold front attached to this low pressure area also swept through most of the state during this time frame.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 6, 5:38 PM CST, 7 hours 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 PM CDT WED JUN 6 2007
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION BELOW.
&&
.DISCUSSION.../ISSUED 317 PM CDT WED JUN 6 2007/
A POTENT LOW PRESSURE SYSTEM OVER THE ROCKIES...IS FORECAST TO
MOVE NORTHEAST INTO THE NORTHERN PLAINS AND THE WESTERN GREAT
LAKES BY THURSDAY NIGHT. THE MAIN FORECAST THREAT AND CHALLENGE
TONIGHT AND THURSDAY IS THE POTENTIAL FOR SEVERE WEATHER. MODELS
AND STORM PREDICTION CENTER DISCUSSIONS AND GRAPHICS HAVE BEEN
CONSISTENT IN TERMS OF HIGHLIGHTING THIS EVENT. MESOSCALE
CONVECTIVE SYSTEMS ARE EXPECTED TO DEVELOP OVER THE DAKOTAS
TONIGHT AND MOVE INTO WEST CENTRAL AND CENTRAL MN BY DAYBREAK
THURSDAY AND REDEVELOP OVER EASTERN MN AND WESTERN WISCONSIN
THURSDAY MORNING AND AFTERNOON. THE MAIN SEVERE WEATHER CONCERN
TONIGHT...WILL BE DAMAGING WINDS AND THE POSSIBILITY OF TORNADOES
DURING THE OVERNIGHT HOURS INTO EARLY THURSDAY MORNING.
12Z WED MRNG...UPPER AIR DATA SHOWED A 100 KNOT JET OVER SOUTHWEST
U.S. AND THE VAD WIND PROFILE DATA DEPICTING 40-50 KNOTS AT 3KM OVER
SOUTHEAST NEBRASKA AT THIS TIME. LOW LEVEL JET IS EXPECTED TO
STRENGTHEN OVER THE UPPER MIDWEST TONIGHT AS UPPER LOW MOVES FURTHER
EAST INTO THE NORTHERN PLAINS OVERNIGHT. MAIN FORECAST PROBLEM...IS
WHETHER THE CONVECTION REMAINS OVER THE WESTERN ONE THIRD OF THE
STATE BY 12Z. IF SO...THEN MUCH OF EASTERN THIRD OF THE STATE AND
WEST CENTRAL WISCONSIN WILL BE UNDER THE GUN FOR A SIGNIFICANT
SEVERE WEATHER OUTBREAK. MORNING CONVECTION AND EXTENSIVE CLOUD COVER
WILL LIMIT POTENTIAL FOR SEVERE WEATHER.
STRONG SOUTHERLY SURFACE WINDS WILL CONTINUE TONIGHT. WIND SPEEDS OF
25 TO 35 MPH WILL PERSIST OVER SOUTHWEST AND SOUTH CENTRAL MN...THUS
HAVE EXTENDED AND EXPANDED THE WIND ADVISORY FOR PARTS OF OUR CWA
TONIGHT.
OUR CONCERN AFTER TONIGHT SHIFTS TO THURSDAY WITH BEST UPPER
DYNAMICS OVER EAST CENTRAL MN INTO WEST CENTRAL WI WITH POTENTIAL
FOR MORE SEVERE WEATHER WITH POTENTIAL FOR DAMAGE WINDS..LARGE HAIL
AND TORNADOES. MODELS SHOWED MORE THAN 1500 J/KG AND 0-3KM BULK
SHEAR AROUND 30 KNOTS.
&&
.AVIATION.../FOR 00Z TAF CYCLE/
BREEZY SLY WINDS WILL CONT OVERNIGHT AS SFC PRESSURE GRADIENT
REMAINS TIGHTLY PACKED AHEAD OF LOW PRESSURE AREA OVER THE
WRN/CNTRL DAKOTAS. EVENING THUNDERSTORMS OVER THE DAKOTAS ARE
EXPECTED TO CONGEAL INTO A CONVECTIVE COMPLEX...AND MOVE E/NE
TOWARD AXN /MAYBE AS FAR SOUTH AS RWF/ BY DAYBREAK THURSDAY. SFC
LOW ENTERS CNTRL MN BY 18Z THURSDAY...WITH STRONG/SEVERE TSRA
LIKELY FOR MSP/RNH/EAU DURING THE AFTERNOON. CLOUD COVER MAY
INHIBIT TSRA DEVELOPMENT INITIALLY...BUT STRONG DYNAMICS ASSOCD
WITH AN ACCOMPANYING MID LEVEL DISTURBANCE SHOULD YIELD RAPID
DEVELOPMENT BY MID AFTERNOON ACROSS EAST CNTRL MN AND W CNTRL WI.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL 4 AM CDT THURSDAY FOR BLUE EARTH-BROWN-
CHIPPEWA-FARIBAULT-FREEBORN-KANDIYOHI-LAC QUI PARLE-LE
SUEUR-MARTIN-MCLEOD-NICOLLET-REDWOOD-RENVILLE-RICE-SIBLEY-
STEELE-SWIFT-WASECA-WATONWAN-YELLOW MEDICINE COUNTIES.
WI...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 455 AM CDT WED JUN 6 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 455 AM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT HERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS WEST CENTRAL AND SOUTHWEST MINNESOTA AND A SLIGHT RISK ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS EVENING AND TONIGHT. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM IS EXPECTED TO RAPIDLY STRENGTHEN TODAY AS IT ADVANCES INTO THE DAKOTAS. SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE AREA TODAY. SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON IN THE DAKOTAS. SOME OF THESE WILL AFFECT WEST CENTRAL MINNESOTA THIS EVENING AND TONIGHT. A FEW MAY REACH CENTRAL MINNESOTA LATE TONIGHT. PRIMARY RISKS AT THIS TIME APPEAR TO BE DAMAGING WINDS. THERE IS ALSO THE RISK OF LARGE HAIL AS WELL AS POSSIBLE TORNADOES. IN ADDITION...WINDY CONDITIONS ARE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA LATER TODAY. SPEEDS FROM 25 TO 35 MPH...AND GUSTS TO 40 MPH ARE EXPECTED. A WIND ADVISORY HAS BEEN ISSUED FOR LOCATIONS TO THE SOUTH OF A LINE FROM REDWOOD FALLS TO MANKATO AND OWATONNA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL PLOW INTO MINNESOTA ON THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. MAIN SEVERE THREATS AGAIN ARE DAMAGING WINDS ALONG WITH SOME LARGE HAIL AND THE POSSIBILITY OF TORNADOES. THE PRIMARY AREA UNDER THE THREAT OF SEVERE THUNDERSTORMS IS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN. STRONG SOUTHWEST WINDS AHEAD OF THE COLD FRONT MAY AGAIN REQUIRE THE ISSUANCE OF A WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 121 AM CDT THU JUN 7 2007 MNZ054>056-064-070700- CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE- 121 AM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR SWIFT...LAC QUI PARLE...CHIPPEWA AND YELLOW MEDICINE COUNTIES UNTIL 200 AM CDT... AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARTICHOKE TO 5 MILES NORTHWEST OF TAUNTON...AND MOVING NORTHEAST AT 45 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE WOOD LAKE...MILAN...DAWSON... CLARKFIELD...BOYD AND APPLETON.
The Minneapolis radar (KMPX), 133 km away, was scanning. The volume nearest the first event began at 06:54 UTC.
9 hail. Local standard time, as filed.
Hail occurred on east side of city. Small tree branches also felled at this location.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40746, 40747, 40748, 40749, 47901, 40750, 40753, 40754, 40755.